MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157001120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Adhesion(s) (1695); Hematoma (1884); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Limb Fracture (4518); Swelling/ Edema (4577)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This pc is related to (b)(4) and (b)(4).During implantation there was femoral perforation and avulsion fracture caused by the reamer.Injections for pain and the excision of scar tissue are considered continuing events to the ultimate revision.Doi: (b)(6) 2019 dor: (b)(6) 2023 left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: b5.
 
Event or Problem Description
Medical report received.During the (b)(6) 2019 primary, it was noted that a reamer was placed and in doing so there was a perforation posteromedially.At this point, the surgeon elected to use a longer stem to bypass the perforation, so the summit stem system was opened.On (b)(6) 2019 the patient went to get up from a chair and felt pain.It was found she had an avulsion fx of the lesser trochanter.She also had a syncopal episode sometime between (b)(6) and (b)(6), plan is to continue weightbearing and physical therapy.On (b)(6) 19 a ct scan revealed a fluid collection lateral to the proximal femur, which was most likely a hematoma or seroma.Heterotopic ossification in the area of the iliopsoas related to previous fx was also identified.The patient had multiple injections over the greater trochanter for pain due to trochanteric bursitis.These injections occurred on (b)(6) 2019, (b)(6) 2020, (b)(6) 2020, and (b)(6) 2021.On (b)(6) 2020, the patient underwent an excision of a left hip for a suspected seroma.A seroma was not identified but the surgeon did find scar tissue.Separate complaints will be created for the femoral perforation by the reamer and for the avulsion fracture.Injections for pain and the excision of scar tissue are considered continuing events to the ultimate revision that occurred on (b)(6) 2023 for pain, mobility issues, and squeaking.

Brand Name
SUMMIT POR TAPER SZ6 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20350846
Report Number1818910-2024-20634
Device Sequence Number20816078
Product Code LPH
UDI-Device Identifier10603295059370
UDI-Public(01)10603295059370(17)240331(10)508206
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number157001120
Device Lot Number508206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexUnknown
Patient Weight110 KG